Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 4, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Feb 15, 2014, 1:59 PM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Feb 16, 2014, 7:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2014, 1:59 PM MST (20:59 UTC)
- In effect from
- Feb 16, 2014, 7:00 AM MST
- Expired
- Feb 16, 2014, 5:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
841 WWUS75 KBOI 152059 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 159 PM MST SAT FEB 15 2014 ...VERY WINDY ACROSS THE MAGIC VALLEY SUNDAY... .GUSTY WINDS WILL OCCUR WITH A FRONTAL PASSAGE SUNDAY MORNING ACROSS THE WESTERN MAGIC VALLEY AS WELL AS DURING MUCH OF THE AFTERNOON DUE TO MIXING OF STRONGER WINDS ALOFT BEHIND THE FRONT. IDZ016-161400- /O.NEW.KBOI.WI.Y.0004.140216T1400Z-140217T0000Z/ WESTERN MAGIC VALLEY- 159 PM MST SAT FEB 15 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 5 PM MST SUNDAY. * WINDS...EAST WINDS 10 TO 15 MPH TONIGHT SHIFTING TO THE WEST AND INCREASING SUNDAY WITH GUSTS TO 50 MPH. * TIMING...SUNDAY MORNING THROUGH AFTERNOON. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR SOME HIGH PROFILE OR LIGHT WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
860 WWUS75 KBOI 161118 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 418 AM MST SUN FEB 16 2014 ...WINDY ACROSS THE MAGIC VALLEY TODAY... .GUSTY WINDS WILL OCCUR IN THE WESTERN MAGIC VALLEY ALONG AND BEHIND A COLD FRONT THAT WILL MOVE THROUGH LATER THIS MORNING. EXPECT GUSTS AS HIGH AS 50 MPH AT TIMES THIS MORNING WITH THE FRONT...AND AGAIN THIS AFTERNOON AS STRONG MID-LEVEL WINDS MIX DOWN TOWARD THE SURFACE. IDZ016-161930- /O.CON.KBOI.WI.Y.0004.140216T1400Z-140217T0000Z/ WESTERN MAGIC VALLEY- 418 AM MST SUN FEB 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * WINDS...EAST WINDS 10 TO 15 MPH EARLY THIS MORNING...SHIFTING TO THE WEST AND INCREASING TO 20 TO 30 MPH WITH ISOLATED GUSTS AS HIGH AS 50 MPH THIS AFTERNOON. * TIMING...TODAY THROUGH 5 PM. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR SOME HIGH PROFILE OR LIGHT WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
787 WWUS75 KBOI 162143 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 243 PM MST SUN FEB 16 2014 ...WEST WINDS WILL DECREASE THIS EVENING... IDZ016-170000- /O.CON.KBOI.WI.Y.0004.000000T0000Z-140217T0000Z/ WESTERN MAGIC VALLEY- 243 PM MST SUN FEB 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR THE WEST MAGIC VALLEY. * WINDS...35 TO 45 MPH...DECREASING TO 20 TO 30 MPH AROUND 6 PM. * TIMING...UNTIL 5 PM. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR SOME HIGH PROFILE OR LIGHT WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
575 WWUS75 KBOI 162337 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 437 PM MST SUN FEB 16 2014 IDZ016-170045- /O.EXP.KBOI.WI.Y.0004.000000T0000Z-140217T0000Z/ WESTERN MAGIC VALLEY- 437 PM MST SUN FEB 16 2014 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. WINDS WILL CONTINUE TO DIMINISH THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Feb 15, 10:02 AM MST, 3 hours 57 minutes earlier.
Area forecast discussion, Feb 15, 10:02 AM MST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 1002 AM MST SAT FEB 15 2014 .DISCUSSION...NORTHERN AREAS WILL SEE PRECIPITATION AND RISING SNOW LEVELS TODAY. SOUTHERN TIER ZONES FROM BURNS TO EMMETT TO BOISE AND JEROME WILL SEE DECREASING PRECIPITATION AND INCREASING WINDS AS THIS AREA COMES INTO A WARM SECTOR AHEAD OF AN AMPLIFYING UPPER LEVEL PATTERN. STILL EXPECTING A COLD FRONTAL PASSAGE LATE SATURDAY NIGHT AND SUNDAY WITH A RETURN TO SNOWIER CONDITIONS DOWN TO VALLEY FLOORS WEDNESDAY THROUGH EARLY SATURDAY NEXT WEEK. && .AVIATION....MVFR-IFR SHOWERS ARE EXPECTED TO END BY 21Z WITH CEILINGS BECOMING VFR. CENTRAL MOUNTAINS OF IDAHO WILL CONTINUE TO SEE MVFR-IFR CONDITIONS IN A RAIN/SNOW MIX BELOW 7000 FEET AND SNOW ABOVE THROUGH THIS EVENING. SURFACE WINDS WILL INCREASE TO 10-20KT AFTER 21Z FROM THE SOUTHEAST IN THE WESTERN SNAKE RIVER PLAIN. WINDS ALOFT AT 10K FT MSL...SW 35-45KT BECOMING SW 55-75KT AFTER 00Z SUN. OUTLOOK FOR SATURDAY NIGHT AND SUNDAY...SCATTERED MOUNTAIN SNOW SHOWERS AND ISOLATED VALLEY RAIN SHOWERS WILL CONTINUE THROUGH SUNDAY MORNING WITH PASSAGE OF A COLD FRONT. SNOW LEVELS LOWERING TO 4K FT MSL FOLLOWING A COLD FRONT. && .HYDROLOGY...ACROSS BAKER COUNTY...THE WEST CENTRAL AND BOISE MOUNTAINS...UPPER WEISER BASIN AND CAMAS PRAIRIE - RAIN WILL CONTINUE BELOW 4500 FEET THIS MORNING AND BELOW 5500 TO 6500 FEET THIS AFTERNOON. ELEVATED WATER LEVELS WILL CONTINUE. WILL MONITOR THE POWDER AT BAKER CITY AS IT MAY APPROACH FLOOD STAGE THIS EVENING. ACROSS THE TREASURE VALLEY SOUTH EXPECT MORNING RAIN AND AFTERNOON WIND AND WARM TEMPERATURES AHEAD OF A COLD FRONT. CONSIDERED TAKING DOWN THE FLOOD WATCH FOR THE VALLEY DUE TO BRIEF BREAK IN PRECIPITATION...AND INCREASINGLY GUSTY WIND AIDING SUBLIMATION OF REMAINING LOW ELEVATION SNOW. BUT WITH HIGH AFTERNOON HUMIDITIES AND ANOTHER ROUND OF PRECIPITATION WITH AN APPROACHING COLD FRONT TONIGHT DECIDED TO LEAVE IT UP FOR NOW. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH SUNDAY...LARGE UPPER LEVEL LOW OFF THE COAST IS HELPING TO DIRECT MOISTURE INLAND AND OVER THE PAC NW. WE REMAIN IN A HIGH-PW FLOW. THIS WILL HELP KEEP PRECIP GOING OVER MUCH OF THE AREA TODAY THROUGH TOMORROW. THE MAIN DIFFERENCE IN TODAY WILL BE THE NORTHWARD MOVEMENT OF A WARM FRONT. THIS WILL TAKE MUCH OF THE PRECIP NORTH INTO THE MTNS OF BAKER COUNTY AND ALSO THE WEST CENTRAL AND BOISE MTNS THIS AFTERNOON. THE PRECIP THAT REMAINS IN THE CENTRAL AND SOUTH WILL BE MORE SHOWERY IN NATURE. TEMPS TODAY ARE VERY TRICKY. WARM AIR JUST A THOUSAND FEET OFF THE SURFACE IN THE SNAKE RIVER VALLEY COULD MIX DOWN THIS AFTERNOON IN STRONG WINDS. IF THIS HAPPENS...TEMPS WOULD SHOOT INTO THE UPPER 50S TO LOWER 60S. HOWEVER...IT APPEARS THAT CLOUD COVER WILL INHIBIT MIXING ENOUGH TO KEEP TEMPS DOWN NEAR 50 FOR THE LOWER AND UPPER TREASURE VALLEYS...AND IN THE LOWER TO MID 50S FOR THE WESTERN MAGIC VALLEY. THE WARMER AIR IS EXPECTED TO MIX DOWN IN THE HIGHER TERRAIN OF THE SOUTHWEST HIGHLANDS AND SOUTHERN TWIN FALLS COUNTY...AS WELL AS IN SOUTHERN HARNEY AND MALHEUR COUNTIES. THERE...WE WILL SEE SOME SPOTS HIT THE LOWER 60S THIS AFTERNOON. TONIGHT...A COLD FRONT WILL APPROACH FROM THE NW AS THE LARGE UPPER LEVEL SYSTEM MOVES ONSHORE. THIS FRONT WILL MOVE THROUGH SE OREGON BETWEEN 06Z AND 12Z...AND THROUGH SW IDAHO BETWEEN AROUND 10Z AND 18Z. HIGHS SUNDAY WILL BE 5-15 DEGREES COOLER THAN SATURDAY IN SE OREGON...AND 5-10 DEGREES COOLER IN SW IDAHO. SHOWERS WILL ACCOMPANY THE FRONT...WITH SNOW LEVELS REACHING DOWN TO AROUND 3500 FEET IN THE SNAKE RIVER VALLEY BY SUNDAY AFTERNOON. WINDS WILL BE STRONG THIS AFTERNOON AND EVENING IN THE UPPER ELEVATIONS...ESPECIALLY IN FAR SE OREGON AND FAR SW IDAHO. HOWEVER...COVERAGE WILL NOT BE SUFFICIENT TO ISSUE A WIND ADVISORY AS MOST OF THE POPULATED AREAS WILL NOT BE IMPACTED. THE FLOOD WATCH IS STILL IN EFFECT THROUGH 5 PM MST FOR MUCH OF SW IDAHO AND BAKER COUNTY IN OREGON. EVEN THOUGH QPF IS LOWER TODAY...WE WILL CONTINUE THE WATCH BECAUSE THE GROUND IS SATURATED AND VIRTUALLY ALL THE RAIN THAT FALLS WILL BECOME RUNOFF. LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...MOIST ZONAL FLOW WITH SHORTWAVES EVERY 24-36 HOURS WILL CONTINUE THROUGH WEDNESDAY BEFORE A LONG WAVE UPPER LEVEL LOW CENTERED OVER THE GULF OF ALASKA EJECTS SOUTHEASTWARD INTO THE PACIFIC NORTHWEST...BRINGING A PATTERN CHANGE AND A RETURN TO WINTER. TEMPERATURES AND SNOW LEVELS WILL LOWER AFTER THE COLD FRONT ON WEDNESDAY MORNING...EXPECT SNOW LEVELS AT VALLEY FLOORS THROUGH SATURDAY. TEMPERATURES WILL BE NEAR NORMAL SUNDAY THROUGH TUESDAY AND 5-10 DEGREES BELOW NORMAL WEDNESDAY THROUGH SATURDAY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...FLOOD WATCH UNTIL 5 PM MST THIS AFTERNOON IDZ011>014-028-033. OR...FLOOD WATCH UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON ORZ062-064. && WEATHER.GOV/BOISE DISCUSSION...RD AVIATION.....JS HYDROLOGY...VM PREV SHORT TERM...SP PREV LONG TERM....KA
Hazardous weather outlook, Feb 15, 6:57 AM MST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 657 AM MST SAT FEB 15 2014 IDZ015-016-029-030-ORZ061-063-161400- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS- SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-MALHEUR COUNTY- 657 AM MST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ011>014-028-033-ORZ062-064-161400- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-CAMAS PRAIRIE-UPPER WEISER RIVER- BAKER COUNTY-LOWER TREASURE VALLEY OR- 657 AM MST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. PLEASE SEE THE FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY OBSERVATIONS OF FLOODING SHOULD BE PASSED ALONG TO LOCAL AUTHORITIES...WHO WILL RELAY THE INFORMATION TO THE NATIONAL WEATHER SERVICE OFFICE IN BOISE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.